Jump to content

Cold turkey with Phenobarbatal


[Ho...]

Recommended Posts

I'm coming off 1mg Klonopin, and my doc prescribed me phenobarb for withdrawal.  I overall am uncomfortable with putting drugs in my body that can be dangerous, so I'm not really happy with this. However, I'm willing to do it if it will get me off quicker.

 

Does anyone have experience with this method?

Advice, thoughts?

 

I haven't been able to sleep on the phenobarb (wait... can I ever sleep?  ::) ) I always have bad insomnia, but this on the phenobarb is just unbelievable. I'm only on my second dose but I dont want to have to go through this anymore  :(

Link to comment
Share on other sites

I was given Phenobarbital for my cold turkey to keep me from seizing, I only used it for a few days because I was afraid to get addicted to it.  It didn't help me sleep, it didn't touch the withdrawal symptoms, but I guess it kept me from having a seizure.

 

How long is your Dr going to leave you on it?  Getting off the drug quicker is not the way you should approach this, getting off the drug quicker will insure you suffer harsher symptoms for a lot longer than doing a safe slow taper. 

Link to comment
Share on other sites

I was given Phenobarbital for my cold turkey to keep me from seizing, I only used it for a few days because I was afraid to get addicted to it.  It didn't help me sleep, it didn't touch the withdrawal symptoms, but I guess it kept me from having a seizure.

 

How long is your Dr going to leave you on it?  Getting off the drug quicker is not the way you should approach this, getting off the drug quicker will insure you suffer harsher symptoms for a lot longer than doing a safe slow taper. 

 

I have 2 weeks worth. How did you manage to take phenobarb for only a few days, and come off that high a dose cold turkey??

I believe the phenobarb is getting rid of some of my symptoms, but it definitely gives me a "high" feeling that I do not like at all (because it feels like I'm losing control).

Link to comment
Share on other sites

I went cold turkey too, in a medical facility. They gave me Phenobarbital as well, I took it for the 5 days I was in there and they sent me home with 2 weeks worth to wean off of.

 

Will your doctor work with you on a slow taper plan? It would be safer and you really wouldn't have to worry about the other drugs.

Link to comment
Share on other sites

  • 3 weeks later...

Hollyms, glad you posted this information about the Phenobarb.

 

My local DOC wants to get me off of Xanax with Phenobarbitol & Librium.

 

For some reason, am not convinced.  Am reading more information here

about the Valium Taper that has been successful for so many on this BBF.

 

Will keep in touch with you to see how you are doing...

 

            Hang in there.........  Gina

Link to comment
Share on other sites

the phenobarb will keep you from seizing but its not really going to stop the withdrawral symptoms. Like Pam said.

the "high" IS pretty "yuck".

 

I tried it and honestly the anxiety from w/d hit me in 21 hrs like a ton of bricks.

good luck

Link to comment
Share on other sites

×
×
  • Create New...